MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES

AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES
Model Number NX043
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code: (b)(4).Device name as vega ps tibial plateau cemented t3+.Serial number: n/a.Batch number: 52034818.Manufacturing date: 09-05-2014.Reference code device name corresponding internal notification number: nx030z as vega ps femoral comp.Cemented f4r (b)(4).Nn264z as tibial obturator d14mm (b)(4).Nx043 patella 3-pegs p3 (b)(4).Nx132 vega ps gliding surface t3/3+ 14mm (b)(4).Investigation: no products available.Therefore a failure description at the products are not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 2 similar complaints against the same lot number(s).Lot number 52034818(registered as leading component) lot number 51949663(registered as involved component) explanation and rationale no products available and therefore it is hardly possible to determine an exact conclusion and root cause.The exact cause cannot be determined.Corrective action: for this topic (implant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported to aesculap inc.That a vega knee implant system was implanted during a primary surgery performed on (b)(6) 2015.According to the complainant, following the primary surgery, the patient experienced pain swelling, difficulty walking and loosening of the implant.After first revision surgery, patient continued to experience pain, swelling, difficulty walking and loosening of the implant, which resulted in a second revision surgery.The primary surgery occurred on (b)(6) 2015 with first revision in (b)(6) 2015, with another vega implant.The second revision surgery occurred on (b)(6) 2017, with an unidentified non-aesculap implant.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx030z (ps femur cemented f4 rt) nn264z (tibial obturator d14mm, l7mm) nx043 (universal patella p3) nx056z (ps tibia cemented t3+) nx132 (ps pe insert t3/t3+, 14mm) the components listed are related to the primary surgery.It is unknown exactly which components were replaced in the first and second revision surgery.Associated medwatches: 2916714-2020-00365, 2916714-2020-00366, (b)(4), 2916714-2020-00368, 2916714-2020-00369.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11424003
Report Number2916714-2020-00367
Device Sequence Number3843625
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public4046963810290
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
Report Date (Section F) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberNX043
Device Catalogue NumberNX043
Device Lot Number52062661
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/20/2018
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer07/20/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/05/2021